MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100153
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter contact phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01206 and 3008114965-2019-01207.Complaint conclusion: as reported by a healthcare professional, during an emergency coil embolization for pelvic hemorrhage, a 1.5mm x 3cm deltaxsft10 coil (dlx100153, s14213) was inserted into a veloute ultra, asahi intecc microcatheter (mc) but it became ¿stuck¿.It could not advance at all.The coil was removed from the mc and a 1.5mm x 3cm galaxy g3 mini (glm915030, l14163) was inserted into the mc but the same issue occurred.Therefore, the coil was removed the mc and another g3 mini galaxy of the same size was used and implanted at the target lesion without any problems.Two coils (1.5x3 g3mini), a coil (2*8 g3xsft), a coil (2*4 g3mini), a coil (1.5*2 g3mini), three coils (3x8 g3), a coil (2x8 g3xsft) and a coil (4x10 g3) were implanted and the procedure was completed.The event did not result in a clinically significant procedural delay.The customer states there is no additional information available.Based on the analysis of the device, the embolic coil of the deltaxsft10 was stretched.One non-sterile unit deltaxsft10 1.5mm x 3cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found several kinked.The introducer was inspected, and it was found partially zipped and kinked.The re-sheathing tool was inspected, and it was found in good conditions.Also, the marker band was found at 38cm from hub, within specification.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and it was found in good conditions.The embolic coil was inspected under microscope and it was found stretched.The functional analysis could not be performed due to the conditions of the received device (dpu-several kinked, introducer-kinked, embolic coil- stretched).A manufacturing record evaluation was performed for the finished device s14213 number, and no non-conformances related to the reported complaint condition were identified the customer complaint detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position was not confirm due to the functional analysis could not be perform due to the conditions of the received device (dpu-several kinked, introducer-kinked, embolic coil- stretched).The kinked and stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during an emergency coil embolization for pelvic hemorrhage, a 1.5mm x 3cm deltaxsft10 coil (dlx100153, s14213) was inserted into a veloute ultra, asahi intecc microcatheter (mc) but it became ¿stuck¿.It could not advance at all.The coil was removed from the mc and a 1.5mm x 3cm galaxy g3 mini (glm915030, l14163) was inserted into the mc but the same issue occurred.Therefore, the coil was removed the mc and another g3 mini galaxy of the same size was used and implanted at the target lesion without any problems.Two coils (1.5x3 g3mini), a coil (2*8 g3xsft), a coil (2*4 g3mini), a coil (1.5*2 g3mini), three coils (3x8 g3), a coil (2x8 g3xsft) and a coil (4x10 g3) were implanted and the procedure was completed.The event did not result in a clinically significant procedural delay.The customer states there is no additional information available.Based on the analysis of the device, the embolic coil of the deltaxsft10 was stretched.

Brand Name
DELTAXSFT10 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9213622
Report Number3008114965-2019-01206
Device Sequence Number10849005
Product Code KRD
UDI-Device Identifier10886704077268
UDI-Public10886704077268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberDLX100153
Device Lot NumberS14213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1